Late-type allergy to the X-ray contrast medium Solutrast® (iopamidol)

    loading  Checking for direct PDF access through Ovid

Abstract

In the past few years, there have been an increasing number of publications on delayed intolerance reactions, including rashes, following the use of X-ray contrast media. We report a patient in whom infiltrated erythema of the face and generalized maculopapular rashes occurred on 2 occasions, within 1 day, following the use of the X-ray contrast medium Solutrast® (iopamidol) for coronary angiography. The allergological investigations for clarification included prick tests and patch tests using a series of contrast media, as well as individual intravenous provocation tests. We found the cause to be a late-type allergy to the active substance iopamidol contained in the contrast medium Solutrast®. We found a concomitant cross-reactivity to the contrast media iopromid and iomeprol. All 3 contrast media represent the monomeric, non-ionic type.

Related Topics

    loading  Loading Related Articles